Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

anti depressants causing mania?

(11 Posts)
MoreSnowPlease Thu 01-Jan-15 07:13:04

Had a manic episode after 2 days of taking anti depressants (sertraline)

Is this normal? Should I stop taking them? The side effects say seek medical advice, but it's new years day and don't feel it's a emergency to phone 111.

Wobblealong Thu 01-Jan-15 07:27:21

Yes, this can be a side effect and it's not something you should ignore or leave. You definitely need to seek advice. Call 111, it's what they are there for (New Years day or not) and they will be happy to speak to you.take care

MoreSnowPlease Thu 01-Jan-15 07:32:24

But will the advice be to stop taking them? I imagine it will

ArabellaStrange Thu 01-Jan-15 07:38:17

Probably yes, when are you due to talk to your gp/review them?

MoreSnowPlease Thu 01-Jan-15 07:42:28

In about a month I think, they are in addition to anti thyroid medicine. I don't actually think I'm depressed just have anxiety from the overactive thyroid so might just stop taking them and wait for the anti thyroid stuff to kick in.

ArabellaStrange Thu 01-Jan-15 08:02:08

Anti-thyroid? Do you mean simulated thyroxine?
I think phoning 111 is your best bet.

Patienceisapparentlyavirtue Thu 01-Jan-15 08:04:17

Yes you absolutely need to speak to 111 and if you can to your GP soon. Firstly and most importantly manic episodes can worsen - and you feeling better right now does not necessarily mean that you are, unfortunately mania and self-insight don't tend to go hand in hand! And in the longer term it's important to have it discussed as part of your overall diagnosis and on notes - a manic episode does not commonly happen to people with straightforward depression (and certainly not to people who are actually just anxious with thyroid issues).

Not wanting to alarm you terribly over your holiday, but this is really important.

MoreSnowPlease Thu 01-Jan-15 08:46:13

No anti thyroid not thyroxine. I have hyperthyroidism so taKing carbimazole.

How do I know if it was a manic episode or just me feeling better?

MoreSnowPlease Thu 01-Jan-15 08:51:27

Maybe I've got it wrong as you all seem to think its serious!

Basically I couldn't calm down at all, my face was aching from smiling so much and I just kept dancing around the room with kids, and telling dp how great I felt etc...

But then it stopped and I don't feel depressed just normal. But a bit worried that that was not the desired effect! !

Wobblealong Thu 01-Jan-15 09:29:31

Call 111 or your GP. They'll either tell you all is good and to continue (in which case you've lost nothing, just gained some reassurance) or tell you how to stop without any adverse effects. Like many medical concerns, you check out the worrying possibility (that it's made you manic - in which case it can be sorted) even when you think that's unlikely. Give them a call - they will have people calling them for a lot less today.

MoreSnowPlease Thu 01-Jan-15 09:36:07

Ok thanks everyone smile

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now